Alert archive / New Mexico / Wind Advisories in 2025

Wind Advisory 28, NWS Albuquerque, NM

May 17, 202511 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at May 17, 2025, 2:08 PM MDT for 11 counties in New Mexico. It took effect at May 18, 2025, 11:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 17, 2025, 2:08 PM MDT (20:08 UTC)
In effect from
May 18, 2025, 11:00 AM MDT
Expired
May 18, 2025, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Chaves County, NM, Colfax County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 139 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3994 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

155 
WWUS75 KABQ 172008
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
208 PM MDT Sat May 17 2025

NMZ226>229-240-180500-
/O.NEW.KABQ.WI.Y.0028.250518T1700Z-250519T0200Z/
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Southwest
Chaves County-
208 PM MDT Sat May 17 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Mountains, Far Northeast Highlands, Johnson 
  and Bartlett Mesas Including Raton Pass, Northeast Highlands, and 
  Southwest Chaves County. This includes the I-25 corridor from Las 
  Vegas to Raton.

* WHEN...From 11 AM to 8 PM MDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
5 follow-up statements
290 
WWUS75 KABQ 180513
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1113 PM MDT Sat May 17 2025

NMZ226>229-240-181200-
/O.CON.KABQ.WI.Y.0028.250518T1700Z-250519T0200Z/
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Southwest
Chaves County-
1113 PM MDT Sat May 17 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Mountains, Far Northeast Highlands, Johnson 
  and Bartlett Mesas Including Raton Pass, Northeast Highlands, and 
  Southwest Chaves County.

* WHEN...From 11 AM to 8 PM MDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Guyer
509 
WWUS75 KABQ 180822
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
222 AM MDT Sun May 18 2025

NMZ223-225-230>233-238-239-181700-
/O.EXA.KABQ.WI.Y.0028.250518T1700Z-250519T0200Z/
Central Highlands-Upper Tularosa Valley-Union County-Harding
County-Eastern San Miguel County-Guadalupe County-Chaves County
Plains-Eastern Lincoln County-
222 AM MDT Sun May 18 2025

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS 
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Central Highlands, Eastern Lincoln County, Upper Tularosa 
  Valley, Guadalupe County, Eastern San Miguel County, Harding 
  County, Union County, and Chaves County Plains.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility below 3 
  miles at times in the Roswell area, impacting travel on the 
  Roswell Relief Route.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ226>229-240-181700-
/O.CON.KABQ.WI.Y.0028.250518T1700Z-250519T0200Z/
South Central Mountains-Johnson and Bartlett Mesas Including
Raton Pass-Far Northeast Highlands-Northeast Highlands-Southwest
Chaves County-
222 AM MDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
MDT THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...South Central Mountains, Far Northeast Highlands, Johnson 
  and Bartlett Mesas Including Raton Pass, Northeast Highlands, and 
  Southwest Chaves County. This includes the I-25 corridor from Las 
  Vegas to Raton.

* WHEN...From 11 AM this morning to 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

16
137 
WWUS75 KABQ 181615
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1015 AM MDT Sun May 18 2025

NMZ223-225>233-238>240-190200-
/O.CON.KABQ.WI.Y.0028.250518T1700Z-250519T0200Z/
Central Highlands-Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-Far Northeast
Highlands-Northeast Highlands-Union County-Harding County-Eastern
San Miguel County-Guadalupe County-Chaves County Plains-Eastern
Lincoln County-Southwest Chaves County-
1015 AM MDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Blowing dust may reduce visibility below 3 
  miles at times in the Roswell area, impacting travel on the 
  Roswell Relief Route.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

24
090 
WWUS75 KABQ 182012
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
212 PM MDT Sun May 18 2025

NMZ241-190200-
/O.NEW.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
/O.NEW.KABQ.FZ.A.0002.250520T0900Z-250520T1500Z/
San Agustin Plains and Adjacent Lowlands-
212 PM MDT Sun May 18 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY 
MORNING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...San Agustin Plains and Adjacent Lowlands.

* WHEN...For the Wind Advisory, from noon to 7 PM MDT Monday. For 
  the Freeze Watch, from late Monday night through Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

NMZ223-226-190200-
/O.NEW.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
/O.CON.KABQ.WI.Y.0028.000000T0000Z-250519T0200Z/
Central Highlands-South Central Mountains-
212 PM MDT Sun May 18 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...For the first Wind Advisory, west winds 25 to 35 mph with 
  gusts up to 50 mph. For the second Wind Advisory, west winds 25 to 
  35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands and South Central Mountains.

* WHEN...For the first Wind Advisory, until 8 PM MDT this evening. 
  For the second Wind Advisory, from noon to 7 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ206>208-220-221-224-190200-
/O.NEW.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
Lower Rio Grande Valley-Sandia and Manzano Mountains including
Edgewood-South Central Highlands-
212 PM MDT Sun May 18 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Mountains, West Central Highlands, Southwest Mountains, 
  Lower Rio Grande Valley, and South Central Highlands.

* WHEN...From noon to 7 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ225-227>233-238>240-190200-
/O.CON.KABQ.WI.Y.0028.000000T0000Z-250519T0200Z/
Upper Tularosa Valley-Johnson and Bartlett Mesas Including Raton
Pass-Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-Chaves
County Plains-Eastern Lincoln County-Southwest Chaves County-
212 PM MDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of central, east central, northeast, and 
  southeast New Mexico.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

* ADDITIONAL DETAILS...Blowing dust could result in lowered 
  visibility to 1 to 3 miles in isolated spots favoring areas of 
  Chaves County from Hagerman to Roswell this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ216-190200-
/O.NEW.KABQ.FZ.A.0002.250520T0900Z-250520T1500Z/
Upper Rio Grande Valley-
212 PM MDT Sun May 18 2025

...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY 
MORNING...

* WHAT...Sub-freezing temperatures as low as 24 possible threatening 
  a hard freeze.

* WHERE...Upper Rio Grande Valley.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

24
906 
WWUS75 KABQ 190153
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
753 PM MDT Sun May 18 2025

NMZ223-226-191200-
/O.EXP.KABQ.WI.Y.0028.000000T0000Z-250519T0200Z/
/O.CON.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
Central Highlands-South Central Mountains-
753 PM MDT Sun May 18 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands and South Central Mountains.

* WHEN...From noon to 7 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ225-227>233-238>240-190300-
/O.EXP.KABQ.WI.Y.0028.000000T0000Z-250519T0200Z/
Upper Tularosa Valley-Johnson and Bartlett Mesas Including Raton
Pass-Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-Chaves
County Plains-Eastern Lincoln County-Southwest Chaves County-
753 PM MDT Sun May 18 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will continue to decrease through the evening, therefore the 
Wind Advisory will be allowed to expire.

$$

NMZ241-191200-
/O.CON.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
/O.CON.KABQ.FZ.A.0002.250520T0900Z-250520T1500Z/
San Agustin Plains and Adjacent Lowlands-
753 PM MDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH 
TUESDAY MORNING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 50 mph expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...San Agustin Plains and Adjacent Lowlands.

* WHEN...For the Wind Advisory, from noon to 7 PM MDT Monday. For 
  the Freeze Watch, from late Monday night through Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area 
  roadways. Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

NMZ206>208-220-221-224-191200-
/O.CON.KABQ.WI.Y.0029.250519T1800Z-250520T0100Z/
West Central Mountains-West Central Highlands-Southwest Mountains-
Lower Rio Grande Valley-Sandia and Manzano Mountains including
Edgewood-South Central Highlands-
753 PM MDT Sun May 18 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Sandia and Manzano Mountains including Edgewood, West 
  Central Mountains, West Central Highlands, Southwest Mountains, 
  Lower Rio Grande Valley, and South Central Highlands.

* WHEN...From noon to 7 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NMZ216-191200-
/O.CON.KABQ.FZ.A.0002.250520T0900Z-250520T1500Z/
Upper Rio Grande Valley-
753 PM MDT Sun May 18 2025

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH 
TUESDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 24 possible threatening 
  a hard freeze.

* WHERE...Upper Rio Grande Valley.

* WHEN...From late Monday night through Tuesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 17, 11:25 AM MDT, 2 hours 43 minutes earlier. Its key messages:

  • Updated at 1121 AM MDT Sat May 17 2025
  • Strong winds and dry conditions will lead to critical fire weather today through Monday. Winds will be strongest Sunday and Monday when gusts of 35 to 50 mph will be common, leading to an increased risk of rapid fire spread.
  • Scattered rain and high mountain snow showers will develop over northwestern to north central New Mexico Sunday and Monday with a few thunderstorms possible in the afternoon and early evening hours.
Area forecast discussion, May 17, 11:25 AM MDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1125 AM MDT Sat May 17 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1121 AM MDT Sat May 17 2025

- Strong winds and dry conditions will lead to critical fire
  weather today through Monday. Winds will be strongest Sunday
  and Monday when gusts of 35 to 50 mph will be common, leading to
  an increased risk of rapid fire spread.

- Scattered rain and high mountain snow showers will develop over
  northwestern to north central New Mexico Sunday and Monday with
  a few thunderstorms possible in the afternoon and early evening
  hours.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 220 AM MDT Sat May 17 2025

A weak upper-low over Baja California will eject into AZ this
morning, eventually moving over central NM by the afternoon. This
will help to increase wind speeds, mainly over the southern portion
of the forecast area. Winds will mainly be a concern for fire
weather although enhancement via virga showers may create locally
stronger winds that pick up dust at times. Hi-res models are picking
up on Lincoln and Torrence counties as the most likely areas to
experience a virga shower so a mention of sprinkles was added to the
forecast in these areas. While very unlikely, the there is a non-
zero risk of a stray lightning strike or two in these same areas
thanks to just enough mid-level cold air underneath the upper-low to
allow for some slightly deeper convection to develop. Winds trend
down Saturday evening, although mountain areas and mesas will
continue to remain breezy (winds of 10 to 20 mph) through the
overnight.

The next storm system will quickly take shape to the west
tonight as a N/S oriented jet streak forces and upper-low to dig
into the Great Basin. The jet streak will round the base of the
trough and push into New Mexico by Sunday afternoon, creating
widespread gusty conditions. Wind speeds have trended up recently
and NAEFs mean winds are now showing speeds above the 90th
percentile across the entire forecast area, with winds approaching
the 90th percentile in the south-central mtns near Ruidoso. As a
result, some blowing dust will likely get lofted, including from
White Sands given the southwesterly wind direction. Showers and even
a few storms will focus across far northwestern NM on Sunday
afternoon, although precipitation amounts will generally be below
0.1".

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 220 AM MDT Sat May 17 2025

Another unseasonably cold 549dm H5 low and associated 110kt polar
jet will enter the Great Basin from the PacNW Sunday night. This
speed max is modeled to cross northern NM Monday with a potent
Pacific cold front. The recent NAEFS has H5 heights and H7 temps
near -2 standard deviation below climo which translates to a chilly
day for mid to late May. Max temps will be roughly 10 to 15F below
normal across northern, central, and western NM with blustery winds,
increasing cloud cover, and perhaps a few showers and storms across
northern NM. Latest MOS guidance trended stronger with wind speeds
and a couple Wind Advisories may be warranted with gusts >50 mph
favored from near Clines Corners south to Corona and Ruidoso. The
latest NBM even shows probabilities for sustained winds >30 mph in
the 30 to 50% range for this area.

The rest of next week will feature a strong warming trend with the
warmest temps so far this spring for the entire region by Friday.
Surface winds will be a tad breezy again beginning Wednesday with
gusts in the 20 to 30 mph range each afternoon. Eastern NM will
likely see several easterly wind shifts with low level moisture
sloshing westward each morning. Otherwise, an overall tranquil
pattern is in store with increasing heat risk across Chaves County
where highs may reach 100F for the 1st time this year by late
week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1121 AM MDT Sat May 17 2025

Scattered virga showers are crossing south-central NM and
advancing into southeastern NM this hour. A few erratic gusty
winds and a stray isolated cloud-to-ground lightning strike is
possible with this activity before clearer conditions push in from
the southwest later this afternoon and evening. Prevailing
southwesterly winds this afternoon with gusts of 25 to 35 kts
before diminishing this evening and overnight. Stronger prevailing southwest
winds return Sunday in the morning, peaking in strength Sunday
afternoon.

&&

.FIRE WEATHER...
Issued at 220 AM MDT Sat May 17 2025

...CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY...

Critical fire weather conditions today will focus in south-central
New Mexico where up to 10 hours of single digit relative humidity
will aid with the drying of fuels. The winds are marginal for rapid
fire spread, however a few gusty virga showers could bring wind
gusts as high as 50 mph down to the surface briefly. There is a very
low chance (<10%) of a stray lightning strike or two in south-
central and east-central NM with this isolated convective activity.
Sunday will be windier than today and forecast wind speeds have
continued to trend higher. The strongest gusts (40 to 55 mph) will
focus for areas along and just east of the central mountain chain,
although winds will still be strong enough for the development of
critical fire weather in southwest and central NM. Therefore, the
Fire Weather Watch was upgraded to a Red Flag Warning for all areas
and no additional expansions where made since fuel status remains
unfavorable for rapid fire spread in the eastern and northeast
plains. Showers and a few storms will focus over areas along and
north of I-40 on Monday, however humidities will struggle to
increase much in south-central NM where another round of critical
fire weather conditions may develop Monday afternoon.

Winds decrease and temperatures trend higher mid to late next week.
Critical fire weather conditions are not likely Tuesday through next
Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  78  48  64  39 /   0   5  40  20
Dulce...........................  72  38  59  28 /   0   5  40  20
Cuba............................  72  41  62  35 /   0   0  10  10
Gallup..........................  74  36  62  32 /   0   0  10  20
El Morro........................  71  37  61  35 /   0   0   5  10
Grants..........................  75  36  65  34 /   0   0   0   5
Quemado.........................  72  38  67  37 /   0   0   0   0
Magdalena.......................  75  46  72  42 /  10   0   0   0
Datil...........................  71  38  68  38 /   5   0   0   0
Reserve.........................  74  37  71  33 /   0   0   0   0
Glenwood........................  80  39  75  38 /   5   0   0   0
Chama...........................  66  35  53  27 /   0   0  30  10
Los Alamos......................  72  47  64  40 /   0   0   5   5
Pecos...........................  71  43  67  41 /   5   0   0   0
Cerro/Questa....................  68  39  61  35 /   0   0   5   0
Red River.......................  59  34  54  28 /   0   0   5   0
Angel Fire......................  65  30  58  30 /   0   0   0   0
Taos............................  73  37  63  32 /   0   0   5   0
Mora............................  70  39  64  37 /   0   0   0   0
Espanola........................  78  45  70  41 /   0   0   5   0
Santa Fe........................  72  45  67  42 /   0   0   0   0
Santa Fe Airport................  76  44  70  41 /   0   0   0   0
Albuquerque Foothills...........  78  53  73  50 /   5   0   0   0
Albuquerque Heights.............  80  50  76  47 /   5   0   0   0
Albuquerque Valley..............  82  48  78  46 /   5   0   0   0
Albuquerque West Mesa...........  80  50  75  47 /   5   0   0   0
Belen...........................  83  45  80  45 /  10   0   0   0
Bernalillo......................  81  50  75  46 /   0   0   0   0
Bosque Farms....................  82  44  79  43 /   5   0   0   0
Corrales........................  81  49  75  46 /   5   0   0   0
Los Lunas.......................  82  45  79  45 /   5   0   0   0
Placitas........................  78  51  73  47 /   5   0   0   0
Rio Rancho......................  80  51  75  47 /   5   0   0   0
Socorro.........................  84  48  83  48 /  10   0   0   0
Sandia Park/Cedar Crest.........  72  46  68  41 /   5   0   0   0
Tijeras.........................  75  47  71  43 /   5   0   0   0
Edgewood........................  75  44  72  39 /  10   0   0   0
Moriarty/Estancia...............  76  38  74  37 /  10   0   0   0
Clines Corners..................  72  41  69  39 /  10   0   0   0
Mountainair.....................  73  44  73  41 /  10   0   0   0
Gran Quivira....................  74  42  74  41 /  10   0   0   0
Carrizozo.......................  78  51  76  48 /  10   0   0   0
Ruidoso.........................  71  47  69  46 /  10   0   0   0
Capulin.........................  73  42  70  39 /   5   0   0   0
Raton...........................  77  41  73  38 /   5   0   0   0
Springer........................  79  41  74  39 /   0   0   0   0
Las Vegas.......................  74  43  70  40 /   0   0   0   0
Clayton.........................  80  48  80  47 /   0   0   0   0
Roy.............................  78  46  75  43 /   0   0   0   0
Conchas.........................  86  49  84  48 /   5   0   0   0
Santa Rosa......................  82  48  81  47 /  10   0   0   0
Tucumcari.......................  86  49  85  50 /   0   0   0   0
Clovis..........................  85  53  85  52 /   0   0   0   0
Portales........................  87  50  86  51 /   0   0   0   0
Fort Sumner.....................  85  49  85  49 /   5   0   0   0
Roswell.........................  92  56  91  55 /   5   0   0   0
Picacho.........................  83  50  81  50 /   5   0   0   0
Elk.............................  79  50  77  50 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MDT this evening for NMZ106-124.

Red Flag Warning from 11 AM to 9 PM MDT Sunday for NMZ106-109-
124-125.

&&

SHORT TERM...16
LONG TERM....42
AVIATION...24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:25 AM MDTRed Flag WarningABQBernalillo, Catron, Guadalupe, Lincoln, Sandoval, San Miguel and 4 more43 hr

Nearby

Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.